Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 30, 2000, 6:30 PM MDT for Utah County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2000, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 30, 2000, 7:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Utah County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3211 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS55 KSLC 010030
SVRSLC
UTC049-010100-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 PM MDT FRI JUN 30 2000
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN UTAH
SOUTHERN UTAH
INCLUDING THE FOLLOWING LOCATIONS
SPRINGVILLE...SPANISH FORK...SANTAQUIN...SALEM...PROVO...
PAYSON...OREM AND MAPLETON
AT 623 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF SANTAQUIN...OR ABOUT 11
MILES SOUTH OF PAYSON...MOVING NORTHEAST AT 20 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4020 11200 3977 11171 3994 11117 4034 11158What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:50 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 2:50 PM MDT, 3 hours 40 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 250 PM MDT FRI JUN 30 2000 SYNOPSIS...A MOIST UNSTABLE AIR MASS OVER UTAH TONIGHT WILL BE DRYING SLOWLY THROUGH THE WEEKEND. DISCUSSION...SHORTWAVE NEAR UT/NV BORDER CONTINUING SLOWLY EASTWARD ALONG WITH A LARGE AREA OF CONVECTION. APPEARS A SECOND WEAK SHORTWAVE MAY BE FORMING OVER SOUTHCENTRAL UT NEAR KBCE BASED ON A NOTCH IN THE WATER VAPOR IMAGERY IN THAT AREA. HOWEVER THE CONVECTION IN THE AREA IS MASKING THE DETAILS SO ITS HARD TO BE SURE. IT WILL BE AN ACTIVE EVENING EAST OF A LINE FROM CENTRAL NV TO ABOUT KANAB. ISSUED A FLASH FLOOD WATCH THROUGH 04Z FOR SOUTH CENTRAL UT EARLY THIS AFTERNOON. FLOW IS QUITE LIGHT OVER THAT AREA AND THE STORMS ARE NEARLY STATIONARY RESULTING IN RADAR ESTIMATES OVER 2 INCHES PER HOUR IN A FEW SPOTS. EXPECT SOME LOCALLY HEAVY SHOWERS IN THE NORTH ALSO BUT WITH A BIT OF MOVEMENT AND A LITTLE MORE ABSORBENT SOILS IT DOESNT LOOK LIKE A WATCH WOULD BE WARRANTED IN THE NORTH BUT THERE MAY BE SOME URBAN TYPE OF FLOODING THIS EVENING. THERE SHOULD BE AN OVERALL DRYING TREND OVER THE WEEKEND BUT STILL ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS SAT AFTERNOON. BY SUNDAY DONT EXPECT MORE THAN AN ISOLATED CELL OR TWO OVER THE MOUNTAINS. TEMPERATURES WONT CHANGE MUCH SAT/SUN EXCEPT FOR A LITTLE WARMER HIGHS SAT IN AREAS THAT HAD A LOT OF CLOUDS TODAY. BREEZY CONDITIONS LIKELY BY SUNDAY AFTERNOON AS THE PACIFIC TROF APPROACHES THE AREA. IN THE EXTENDED THERE IS A SHORTWAVE EJECTING FROM THE TROF MON WITH A PROBABLE WEAK SURFACE BOUNDARY THAT WILL PUSH ACROSS NORTHWEST UT. THE MODELS ALSO SUGGEST SOME MID/HIGH LEVEL MOISTURE BEING PULLED NORTH AHEAD OF THE SHORTWAVE. SO WILL PUT A CHANCE OF THUNDERSTORMS IN FOR MON BUT EXPECT AT WORST SCATTERED HIGH BASED ACTIVITY. THEN ITS A LITTLE DRIER AGAIN TUE/WED BUT JUST ENOUGH MOISTURE REMAINING IN THE MODELS OVER NORTHWEST UT TO KEEP A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS. IT WILL REMAIN A LITTLE ON THE WINDY SIDE MON BUT THAT SHOULD TAPER OFF TUE. TEMPERATURES SHOULD TREND DOWN A FEW DEGREES...MAINLY IN THE NORTH. SLC 6441 CDC 311- SANDERS .SLC...FLASH FLOOD WATCH SOUTH CENTRAL UT UNTIL 04Z.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:25 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 35 min |
| Jul 1, 5:54 PM MDT | Flash Flood Warning | SLC | Emery | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.